MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY? XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY? XD; CORONARY DRUG-ELUTING STENT
Model Number H7493941832350
Medical Device Problem Codes Break (1069); Inflation Problem (1310); Nonstandard Device (1420); Difficult to Remove (1528); Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/12/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that balloon rupture and shaft break occurred.The target lesion was located in a mildly tortuous and calcified mid left anterior descending artery (lad).A 6fr a non-boston scientific (non-bsc) introducer sheath was inserted.After a non-bsc guidewire crossed the lesion, pre-dilatation was performed with a 3.5x20 mm nc emerge balloon catheter at 14 atmospheres.A 3.50 x 32mm synergy xd was advanced and crossed the lesion without difficulty.Upon inflation at 2 atmospheres, a lack of resistance was noted in the encore endeflator.The technician made repeated attempts were made to inflate the stent balloon, but the same result was observed.Angiographic imaging confirmed that the stent balloon was not inflating.The physician also attempted inflation but encountered the same issue, and it was concluded that the balloon prematurely burst.During withdrawal, the delivery system became separated from the stent and the stent and balloon remained lodged within the lad, partially encapsulated by the guide catheter.The guide catheter was deeply seated in an attempt to recapture the stent and delivery system.A balloon was placed next to the stent and delivery balloon and the device fragment was snared.Everything was removed and the procedure was competed with an alternate device.There were no patient complications.
 
Additional Manufacturer Narrative
B5 describe event or problem and h6 device codes: corrected.
 
Event or Problem Description
It was reported that shaft break occurred.The target lesion was located in a mildly tortuous and calcified mid left anterior descending artery (lad).A 6fr a non-boston scientific (non-bsc) introducer sheath was inserted.After a non-bsc guidewire crossed the lesion, pre-dilatation was performed with a 3.5x20 mm nc emerge balloon catheter at 14 atmospheres.A 3.50 x 32mm synergy xd was advanced and crossed the lesion without difficulty.Upon inflation at 2 atmospheres, a lack of resistance was noted in the encore endeflator.The technician made repeated attempts were made to inflate the stent balloon, but the same result was observed.Angiographic imaging confirmed that the stent balloon was not inflating.The physician also attempted inflation but encountered the same issue, and it was concluded that the balloon prematurely burst.During withdrawal, the delivery system became separated from the stent and the stent and balloon remained lodged within the lad, partially encapsulated by the guide catheter.The guide catheter was deeply seated in an attempt to recapture the stent and delivery system.A balloon was placed next to the stent and delivery balloon and the device fragment was snared.Everything was removed and the procedure was competed with an alternate device.There were no patient complications.
 
Event or Problem Description
 
Additional Manufacturer Narrative
An angiographic image provided by the customer was reviewed and found to show a guidewire through lad as well as a guidecatheter at the ostium of lm.No markerbands of a balloon delivery system or stent are noted to be present in the vessel or within the guidecatheter.The media cannot confirm the reported allegation.
 
Additional Manufacturer Narrative
An angiographic image provided by the customer was reviewed and found to show a guidewire through lad as well as a guidecatheter at the ostium of lm.No markerbands of a balloon delivery system or stent are noted to be present in the vessel or within the guidecatheter.The media cannot confirm the reported allegation.The returned device consisted of the synergy xd stent delivery system.A visual inspection showed multiple kinks along the hypotube shaft.The shaft polymer extrusion and midshaft were stretched throughout.There was a break in the midshaft identified underneath where a lasercut break was, 106.8cm distal to the distal end of the strain relief.A microscopic analysis showed stent struts pulled distally and bunched towards the mid to distal section of the balloon.Crimp marks were visible on the balloon cones.The device was left in the water bath at 37 degrees celsius.An inflation attempt was made on the proximal section of the broken device.The device was attached to a hemostatic valve which in turn was attached to the manifold section of the synergy xd device.Positive pressure was applied to the system however pressure could not be sustained in the inflation device due to a leak coming from within the break noted previously in the lasercut section.No liquid was noted leaking through the distal end of the hypotube/lasercut section.He device was returned broken in the lasercut/midshaft region.Inflation liquid was seen coming from this section of the device.The distal section of the device had multiple locations of stretching in the midshaft, shaft polymer extrusion and inner lumen of the device.The stent was bunched and pulled distally towards the mid to distal section of the stent.Attempts to inflate the distal section led to the proximal and distal sections of the balloon inflating however a constraint was noted where the stent struts were bunched in the mid-section of the balloon.Multiple kinks were identified along the hypotube shaft.No other device issues were identified during returned product analysis.
 
Event or Problem Description
It was reported that shaft break occurred.The target lesion was located in a mildly tortuous and calcified mid left anterior descending artery (lad).A 6fr a non-boston scientific (non-bsc) introducer sheath was inserted.After a non-bsc guidewire crossed the lesion, pre-dilatation was performed with a 3.5x20 mm nc emerge balloon catheter at 14 atmospheres.A 3.50 x 32mm synergy xd was advanced and crossed the lesion without difficulty.Upon inflation at 2 atmospheres, a lack of resistance was noted in the encore endeflator.The technician made repeated attempts were made to inflate the stent balloon, but the same result was observed.Angiographic imaging confirmed that the stent balloon was not inflating.The physician also attempted inflation but encountered the same issue, and it was concluded that the balloon prematurely burst.During withdrawal, the delivery system became separated from the stent and the stent and balloon remained lodged within the lad, partially encapsulated by the guide catheter.The guide catheter was deeply seated in an attempt to recapture the stent and delivery system.A balloon was placed next to the stent and delivery balloon and the device fragment was snared.Everything was removed and the procedure was competed with an alternate device.There were no patient complications.An angiographic image provided by the customer was reviewed and found to show a guidewire through lad as well as a guidecatheter at the ostium of lm.No markerbands of a balloon delivery system or stent are noted to be present in the vessel or within the guidecatheter.The media cannot confirm the reported allegation.

Brand Name
SYNERGY? XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key22393616
Report Number2124215-2025-43936
Device Sequence Number9401257
Product Code NIQ
UDI-Device Identifier08714729981084
UDI-Public(01)08714729981084(17)251129(10)33025531
Combination Product (Y/N)Y
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/29/2025
Device Model NumberH7493941832350
Device Catalogue NumberH7493941832350
Device Lot Number0033025531
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2025
Supplement Date Received by Manufacturer07/23/2025
10/13/2025
12/23/2025
Initial Report FDA Received Date07/03/2025
Supplement Report FDA Received Date08/12/2025
10/23/2025
01/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexMale
Patient RaceWhite